Texas, 2015

Tornadoes and Flash Flooding in Texas, May 10 to 11, 2015

May 10 to 11, 2015 · NWS SHV · 35 events in 13 counties and zones

Scattered showers and thunderstorms developed during the afternoon and evening hours over Northeast Texas, Southwest Arkansas, and portions of Southeast Oklahoma on May 10th, near a residual weak surface boundary draped along the Red River from showers and thunderstorms that had developed earlier in the day over Central and Southern Oklahoma. This boundary and an upper level disturbance moving…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$615,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered showers and thunderstorms developed during the afternoon and evening hours over Northeast Texas, Southwest Arkansas, and portions of Southeast Oklahoma on May 10th, near a residual weak surface boundary draped along the Red River from showers and thunderstorms that had developed earlier in the day over Central and Southern Oklahoma. This boundary and an upper level disturbance moving in from the west during peak heating resulting in the development of multiple severe thunderstorms that produced damaging winds and isolated tornadoes. This severe weather outbreak persisted into the early morning hours of May 11th where some flash flooding also occurred across portions of the region from excessive heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 7:05 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, May 10, 7:05 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT SUN MAY 10 2015

.UPDATE...
TO ADD NEW TORNADO WATCH 161 HEADLINE VALID UNTIL MIDNIGHT

&&

.DISCUSSION...
SEVERE THUNDERSTORMS ARE ON GOING IN SE OK/SW AR AND INCHING
EASTWARD ACROSS NE TX. THERE IS A GREAT DEAL OF FORCING UNDER
UPPER LEVEL DIVERGENCE AS THE PARENT UPPER LOW OVER SD/NB IS
NEGATIVELY TILTING ALONG WITH GRANTED LIGHT SURFACE WINDS...BUT
STILL BACKING TO E AND SE AREA WIDE. OUR CURRENT SOUNDING IS
SHOWING GOOD TURNING TO SW BY 850 MB OR ABOUT 5000 THOUSAND FEET.
HOPEFULLY AS THE SUNSETS WE WILL LOOSE SOME INSTABILITY. THIS MAY
ALLOW COVERAGE AND EVOLUTION OF ADDITIONAL DEVELOPMENT TO LESSEN.
HOWEVER...THIS WATCH SHOULD DO WELL AS HRRR IS SHOWING A GOOD
SQUALL LINE DEVELOPING SHORTLY AFTER MIDNIGHT. THIS WILL LESSEN
OUR TORNADIC THREAT...BUT INCREASE OUR STRAIGHT LINE LIKELIHOOD
FOR THE OVERNIGHT. NO OTHER CHANGES AT THIS TIME. /24/

&&

.PREV DISCUSSION... /ISSUED 654 PM CDT SUN MAY 10 2015/

AVIATION...
MOSTLY VFR ACROSS CWA EARLY THIS EVE...BUT ISOLD CONVECTION
BEGINNING TO INCREASE. SHRA VCNTY KELD...KLFK...AND KGGG
ATTM. MOVMT NWD NEAR 30 KTS. STG TO SVR TSTMS WILL INCREASE FROM
WEST BY AROUND 11/02Z INTO NE TX AND POSSIBLY KTXK AND KSHV. VERY
FQT LTG...LARGE HAIL POSSIBLE IN ROTATING STORMS. ADDITIONAL
STORMS EARLY MONDAY WITH COLD FRONT ENTERING AREA. SFC WINDS SOUTH
5 TO 10 KTS TONIGHT...BECMG W/NW AROUND 5 KTS WITH FRONT./VII/.

PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 10 2015/

DISCUSSION...
AXIS OF DEEP CONVECTION HAS SHIFTED LITTLE...AS EASTWARD
PROGRESSION INTO DRIER AND MORE STABLE AIR HAS BEEN SLOW TO
OCCUR...AND 700 MB FLOW HAS BEEN NEARLY PARALLEL TO ORIENTATION OF
STORMS. THUS...SPC HAS MERGED TO SEPARATE TORNADO WATCHES INTO ONE
ENTITY...IN EFFECT UNTIL 02Z. COLD FRONT STILL JUST EAST OF TX
PANHANDLE...SO SVR THREAT COULD CONTINUE BEYOND THAT. HAVE LEFT IN
SVR MENTION THRU THE OVERNIGHT....AND TSTM DEVELOPMENT SOUTH OF
I-30 STILL EXPECTED DURG THE DAY MONDAY. AFTER THIS...NAM BRINGING
FRONT THRU QUICKER THAN GFS...CLEARLY EVIDENT BY MOS TEMP
DIFFERENCES EXCEEDING 10 DEGREES ON HIGH TEMPS TUESDAY. THE FRONT
ORIENTATIN WILL AFFECT DETAILS OF FCST THROUGHOUT THE
WEEK...HOWEVER...GENERALLY HIGHER POPS SEEN OVER WESTERN...AND
ESPECIALLY SOUTHERN PORTIONS OF CWA FOR MOST OF THE WEEK./VII/.

PREV DISCUSSION... /ISSUED 137 PM CDT SUN MAY 10 2015/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  83  61  75 /  80  70  20  30
MLU  72  83  65  78 /  50  70  20  40
DEQ  61  79  59  72 /  80  30  10  10
TXK  68  81  62  73 /  80  40  10  20
ELD  71  81  65  74 /  80  70  20  20
TYR  70  80  61  74 /  80  40  20  30
GGG  72  82  61  74 /  80  70  20  30
LFK  72  83  67  76 /  70  60  40  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ARZ050-051-059>061-
     070>073.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR TXZ096-097-108>112.

&&

24/07/07
Hazardous weather outlook, May 10, 10:24 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT SUN MAY 10 2015

ARZ060-061-070>073-111630-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS AND SOUTHWEST ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS THUNDERSTORMS
MOVE FROM NORTH TEXAS INTO THE AREA. A SECOND COMPLEX OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
AND MOVE INTO THE AREA THIS EVENING. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...RAINFALL
AMOUNTS BETWEEN ONE AND THREE INCHES COULD LEAD TO FLASH FLOODING.
LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE INCHES CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE AFTERNOON MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE
OVERNIGHT HOURS.

LAZ001>006-010>012-017-018-TXZ126-137-138-149>153-165>167-111630-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-SABINE-NATCHITOCHES-MARION-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO THE AREA THIS EVENING
AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD POSSIBLY LEAD TO FLASH FLOODING AT ISOLATED
LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE AFTERNOON MONDAY.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE
OVERNIGHT HOURS.

LAZ013-014-019>022-111630-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND
DURING THE OVERNIGHT HOURS. HOWEVER...ORGANIZED HAZARDOUS WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY EARLY MONDAY
MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL
BE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD PERSIST THROUGH THE
DAYTIME HOURS AND INTO MONDAY EVENING.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT MAY BE
NEEDED BY EARLY MONDAY MORNING.

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-111630-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
1124 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON. A
FEW OF THESE STORMS MAY BECOME SEVERE.  A SECOND COMPLEX OF
STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT AND MOVE INTO THE AREA THIS EVENING. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN
ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD
LEAD TO FLASH FLOODING. LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE
INCHES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE DAY MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

VII

In the hours before

Special weather statement, May 10, 3:01 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT SUN MAY 10 2015

TXZ125-137-150-102145-
GREGG TX-RUSK TX-UPSHUR TX-
401 PM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...CENTRAL
UPSHUR AND GREGG COUNTIES UNTIL 445 PM CDT...

AT 401 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERTY CITY...OR NEAR KILGORE...MOVING NORTH AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WHITE OAK...GLADEWATER AND CLARKSVILLE CITY AROUND 415 PM CDT.
  LONGVIEW...EAST MOUNTAIN AND WEST MOUNTAIN AROUND 420 PM CDT.
  GILMER AND DIANA AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNION GROVE...LAIRD
HILL...JUDSON...ROLLING MEADOWS AND WARREN CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3281 9471 3238 9475 3229 9489 3229 9498
      3277 9499
TIME...MOT...LOC 2101Z 190DEG 40KT 3241 9493

06
Special weather statement, May 10, 4:58 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SUN MAY 10 2015

ARZ070-071-102345-
MILLER AR-LAFAYETTE AR-
558 PM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER AND CENTRAL
LAFAYETTE COUNTIES UNTIL 645 PM CDT...

AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF BRADLEY...OR 18 MILES SOUTHWEST OF LEWISVILLE...
MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...BRADLEY...GARLAND...CANFIELD...PINEY GROVE...SPIRIT
LAKE...GIN CITY AND PLEASANT VALLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3347 9350 3304 9369 3312 9386 3349 9380
TIME...MOT...LOC 2258Z 195DEG 22KT 3316 9378

15
Local storm report, May 10, 7:14 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FUNNEL CLOUD     HORATIO                 33.94N  94.36W
05/10/2015                   SEVIER             AR   STORM CHASER

            FUNNEL CLOUD

&&

EVENT NUMBER SHV1500413

21
Local storm report, May 10, 7:16 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FUNNEL CLOUD     1 N HORATIO             33.95N  94.36W
05/10/2015                   SEVIER             AR   STORM CHASER

            FUNNEL CLOUD

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER SHV1500413

21
Local storm report, May 10, 8:18 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FUNNEL CLOUD     14 NW DIERKS            34.26N  94.19W
05/10/2015                   HOWARD             AR   NWS OFFICE

            WFO LITTLE ROCK REPORTED FUNENEL CLOUD 6 MILES WEST
            UMPIRE

&&

EVENT NUMBER SHV1500414

21

The radar

The Dallas/Ft Worth radar (KFWS), 161 km away, was scanning. The volume nearest the first event began at 02:20 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 13 flash flood, 6 tornado. Local standard time, as filed.

Tornado, Smith

When
May 10, 8:19 PM CST to 8:20 PM CST
Where
Smith County, 8.46 mi NNW of Garden Vly to 9.83 mi NNW of Garden Vly
Rating
EF1
Path length
1.44 mi
Path width
440 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
32.635, -95.581

A damage survey performed in Smith County Texas determined that the damage in the county was consistent with that of an EF1 tornado. The most extensive damage was located along County Road 1253 and County Road 462. There were several homes that had roof damage, while several outbuildings and barns were damaged or destroyed. Other damage consisted of numerous trees snapped and/or uprooted.

Thunderstorm Wind, Wood

When
May 10, 8:20 PM CST
Where
Wood County, 0.58 mi W of Mineola
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.670, -95.490

Trees were downed across the western side of the county.

Tornado, Smith

When
May 10, 9:50 PM CST to 9:51 PM CST
Where
Smith County, 6.96 mi NNW of Garden Vly to 7.83 mi NNW of Garden Vly
Rating
EF1
Path length
1.09 mi
Path width
450 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
32.613, -95.576

A damage survey performed in Smith County Texas determined that the damage in the county was consistent with that of an EF1 tornado. The most extensive damage was located east of County Road 1253 as well as County Road 460 and County Road 458. Several outbuildings and barns were damaged or destroyed. Other damage consisted of numerous trees snapped and/or uprooted.

Thunderstorm Wind, Wood

When
May 10, 10:00 PM CST
Where
Wood County, 0.58 mi W of Mineola
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.670, -95.490

Numerous trees were downed across the county.

Thunderstorm Wind, Marion

When
May 10, 10:15 PM CST
Where
Marion County, 0.58 mi E of North Jefferson
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.770, -94.360

Numerous large limbs were downed northwest of Jefferson.

Tornado, Marion

When
May 10, 10:25 PM CST to 10:27 PM CST
Where
Marion County, 1.27 mi NNW of Stalls to 1.38 mi NNW of Stalls
Rating
EF0
Path length
0.28 mi
Path width
172 yd
Reported by
NWS Storm Survey
Coordinates
32.836, -94.311

A damage survey in Marion County found that a severe thunderstorms spawned an EF0 tornado northeast of Jefferson near Highway 248. The tornado snapped and uprooted several trees near Highway 248 northeast of Jefferson before lifting.

Tornado, Marion

When
May 10, 10:28 PM CST to 10:30 PM CST
Where
Marion County, 0.55 mi SW of Lodi to 0.76 mi NNE of Lodi
Rating
EF0
Path length
1.27 mi
Path width
345 yd
Continued into
Cass, Tx (SHV)
Reported by
NWS Storm Survey
Coordinates
32.864, -94.287

A damage survey completed in Marion and Cass counties determined that a severe thunderstorm spawned an EF0 tornado along Highway 248 just south of the Cass County line in northern Marion County. This tornado touched down along Highway 248 just south of the community of Lodi and remained on the ground before crossing over into Cass County. The damage consisted of numerous trees snapped and uprooted.

Tornado, Cass

When
May 10, 10:30 PM CST to 10:32 PM CST
Where
Cass County, 3.74 mi SSW of Kildare to 2.38 mi SSW of Kildare
Rating
EF0
Path length
1.37 mi
Path width
345 yd
Reported by
NWS Storm Survey
Coordinates
32.880, -94.276

This is a continuation of the tornado that originally touched down in northern Marion County. The tornado remained on the ground along Highway 248 before lifting near the intersection of Highway 248 and County Road 1780. Damage consisted of numerous trees snapped and uprooted.

Thunderstorm Wind, Wood

When
May 10, 10:44 PM CST
Where
Wood County, 0.58 mi W of Mineola
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
32.670, -95.490

Widespread trees were downed across the county.

Thunderstorm Wind, Camp

When
May 10, 11:10 PM CST
Where
Camp County, 1.16 mi E of Pine
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.920, -94.930

A tree was downed on FM 2254 south southeast of Pittsburg, Texas.

Thunderstorm Wind, Camp

When
May 10, 11:15 PM CST
Where
Camp County, 3.64 mi SSE of Faker
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.970, -94.900

A tree was downed on a powerline on FM 993 east southeast of Pittsburg, Texas.

Thunderstorm Wind, Morris

When
May 10, 11:30 PM CST
Where
Morris County, 0.58 mi E of Dangerfield
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.030, -94.720

Several trees were downed across the county.

Thunderstorm Wind, Smith

When
May 10, 11:30 PM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
54 kt (62 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.330, -95.300

Trees and powerlines were downed throughout the county.

Thunderstorm Wind, Cherokee

When
May 11, 12:10 AM CST
Where
Cherokee County, 1.36 mi ESE of Pomona
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.010, -95.260

Trees were downed on FM. 177 in the Mount Selman community.

Flash Flood, Bowie

When
May 11, 12:15 AM CST to 3:30 AM CST
Where
Bowie County, 1.29 mi NNW of New Boston to 2.5 mi WSW of New Boston
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.466, -94.431

Several roads were flooded and closed in and around the New Boston, Texas community.

Thunderstorm Wind, Smith

When
May 11, 12:19 AM CST
Where
Smith County, 0.9 mi SW of Lindale
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
32.510, -95.410

Numerous trees were downed in and around the Lindale, Texas community.

Flash Flood, Smith

When
May 11, 12:30 AM CST to 2:45 AM CST
Where
Smith County, 1.64 mi ESE of Eads to 2.14 mi SSE of Noonday
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.425, -95.403

Several secondary roads and culverts were washed out across Smith County.

Thunderstorm Wind, Marion

When
May 11, 12:30 AM CST
Where
Marion County, Berea
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.800, -94.400

Large limbs were downed northwest of Jefferson, Texas.

Tornado, Cherokee

When
May 11, 12:34 AM CST to 12:36 AM CST
Where
Cherokee County, 1.08 mi NE of Lone Star to 2.22 mi W of Striker Creek Res
Rating
EF1
Path length
1.39 mi
Path width
76 yd
Reported by
NWS Storm Survey
Coordinates
31.960, -95.056

It was determined that storm damage east of New Summerfield, Texas was consistent with that of an EF-1 tornado. The most extensive damage was located west of County Road 2274 between County Road 235 and County Road 4504. The damage consisted of several trees snapped and/or uprooted.

Thunderstorm Wind, Cherokee

When
May 11, 12:35 AM CST
Where
Cherokee County, 2.72 mi WNW of New Summerfield
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.990, -95.120

Trees were downed on the west side of New Summerfield on Hwy. 79 east of the Mud Creek bridge.

Flash Flood, Harrison

When
May 11, 12:55 AM CST to 4:45 AM CST
Where
Harrison County, 2.53 mi NW of Walkers Mill to 1.73 mi ENE of Walkers Mill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.610, -94.575

Over 3 feet of water was reported across FM. 449 near Walkers Mill Road north northeast of Hallsville, Texas.

Flash Flood, Bowie

When
May 11, 12:55 AM CST to 3:30 AM CST
Where
Bowie County, 1.37 mi WSW of Whatley to 1.22 mi SW of Whatley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.469, -94.070

The intersection of Moore's Lane and Summerhill Road was flooded and closed.

Flash Flood, Harrison

When
May 11, 1:45 AM CST to 4:45 AM CST
Where
Harrison County, 2.51 mi WNW of Hallsville to 2.1 mi NW of Hallsville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.518, -94.607

Widespread flooding along Hwy. 80 west of Hallsville. Several cars were floating in water west of town.

Flash Flood, Harrison

When
May 11, 1:45 AM CST to 4:45 AM CST
Where
Harrison County, 0.9 mi NNE of Walkers Mill to 1.23 mi SE of Walkers Mill
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.591, -94.543

A bridge was washed out due to flooding on Sam Hall Road north northeast of Hallsville, Texas.

Thunderstorm Wind, Rusk

When
May 11, 1:59 AM CST
Where
Rusk County, 0.69 mi N of Henderson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.160, -94.800

Wind gusts estimated to near 60 mph by county Emergency Manager.

Flash Flood, Gregg

When
May 11, 2:00 AM CST to 4:45 AM CST
Where
Gregg County, 0.43 mi ENE of Kinsloe to 0.66 mi NNE of Kilgore Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.433, -94.824

Meadows Lane was closed due to flooding.

Flash Flood, Harrison

When
May 11, 2:04 AM CST to 4:45 AM CST
Where
Harrison County, 1.17 mi E of Longview Hgts to 1.4 mi W of Hallsville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.500, -94.660

Law enforcement water rescues were ongoing from flooded vehicles on Hwy. 80 west of Hallsville, Texas.

Thunderstorm Wind, Rusk

When
May 11, 2:10 AM CST
Where
Rusk County, 0.69 mi N of Henderson
Measured
54 kt (62 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.160, -94.800

A large tree was downed on Fordall near the Civic Center.

Flash Flood, Rusk

When
May 11, 2:30 AM CST to 6:15 AM CST
Where
Rusk County, 1.29 mi SW of Trukton to 3.29 mi E of Henderson Rusk Co Ar
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
32.186, -94.835

Several street were flooded, closed and/or washed out across Rusk County, Texas.

Flash Flood, Cherokee

When
May 11, 2:30 AM CST to 6:15 AM CST
Where
Cherokee County, 0.76 mi WNW of Concord to 1.43 mi SE of Griffin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.074, -95.062

Highway 856 south of the Concord Community was flooded and closed.

Flash Flood, Harrison

When
May 11, 2:52 AM CST to 4:45 AM CST
Where
Harrison County, 1.81 mi WSW of Marshall Northeast to 0.5 mi SE of Marshall
Cause
Heavy Rain
Reported by
Public
Coordinates
32.572, -94.359

Portions of Hwy. 59 in Marshall, Texas were flooded and closed.

Thunderstorm Wind, Panola

When
May 11, 2:57 AM CST
Where
Panola County, 0.9 mi SW of Beckville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.240, -94.460

A tree was downed at FM. 959 near FM. 124 in Beckville, Texas.

Thunderstorm Wind, Shelby

When
May 11, 3:30 AM CST
Where
Shelby County, 1.59 mi WNW of Center
Measured
61 kt (70 mph) estimated gust
Property damage
$130,000
Reported by
NWS Storm Survey
Coordinates
31.789, -94.205

An NWS Storm survey team determined that storm damage on the southwest side of Center, Texas was consistent with that of straight line wind damage. Scattered trees were downed on mainly the west side of town near FM. 138. Five homes suffered moderate to major damage.

Flash Flood, Harrison

When
May 11, 4:25 AM CST to 4:45 AM CST
Where
Harrison County, 3.04 mi NNW of Marshall to 1.44 mi SE of Walkers Mill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.569, -94.393

Highway 80 west of Marshall, Texas was impassable due to flooding.

Flash Flood, Harrison

When
May 11, 4:25 AM CST to 4:45 AM CST
Where
Harrison County, 1.72 mi W of Karnack to 0.48 mi SE of Karnack
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.669, -94.200

Highway 43 out of Karnack, Texas was impassible south and west towards Marshall, Texas. Several other roads out of Karnack were flooded and closed as well.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566749, 566729, 566750, 566730, 566731, 566751, 566754, 566756, 566733, 566760, 566761, 566762, 566763, 566765, 566767, 566770, 566771, 566772, 566774, 566775, 566780, 566783, 566785, 566787, 566789, 566792, 566794, 566796, 566798, 566802, 566804, 566807, 566809, 566810, 566813.